Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 224, NWS Indianapolis, IN

August 16, 2012Parke County, Vermillion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2012, 4:05 PM EDT for Parke County, Vermillion County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 4:05 PM EDT (20:05 UTC)
Expired
Aug 16, 2012, 4:32 PM EDT
In force
27 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Parke County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 93 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WUUS53 KIND 162005
SVRIND
INC121-165-162045-
/O.NEW.KIND.SV.W.0224.120816T2005Z-120816T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
405 PM EDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PARKE COUNTY IN WEST CENTRAL INDIANA...
  CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 445 PM EDT

* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RIDGE FARM...OR 16 MILES NORTH OF PARIS...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWPORT...
  CLINTON...
  ROCKVILLE...
  DANA...
  FAIRVIEW PARK...
  MONTEZUMA...
  MECCA...
  BLOOMINGDALE...
  TURKEY RUN STATE PARK...
  MARSHALL...
  JUDSON...
  BRIDGETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3993 8754 3990 8709 3963 8711 3967 8754
TIME...MOT...LOC 2005Z 278DEG 26KT 3984 8756
WIND...HAIL 60MPH 1.00IN

$$

RYAN
2 follow-up statements
773 
WWUS53 KIND 162021
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 PM EDT THU AUG 16 2012

INC121-165-162045-
/O.CON.KIND.SV.W.0224.000000T0000Z-120816T2045Z/
PARKE-VERMILLION-
421 PM EDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PARKE
AND CENTRAL VERMILLION COUNTIES UNTIL 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF NEWPORT...OR 19 MILES NORTHEAST OF PARIS...MOVING EAST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLINTON...ROCKVILLE...FAIRVIEW PARK...MONTEZUMA...MECCA...
  BLOOMINGDALE...TURKEY RUN STATE PARK...MARSHALL...JUDSON AND
  BRIDGETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3987 8751 3990 8709 3963 8711 3967 8754
TIME...MOT...LOC 2020Z 278DEG 26KT 3982 8742
WIND...HAIL 60MPH 1.00IN

$$

RYAN
026 
WWUS53 KIND 162032
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
432 PM EDT THU AUG 16 2012

INC121-165-162042-
/O.CAN.KIND.SV.W.0224.000000T0000Z-120816T2045Z/
PARKE-VERMILLION-
432 PM EDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PARKE AND CENTRAL
VERMILLION COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 AM EDT.

LAT...LON 3987 8751 3990 8709 3963 8711 3967 8754
TIME...MOT...LOC 2032Z 278DEG 26KT 3981 8731

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:50 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 16, 1:50 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
150 PM EDT THU AUG 16 2012

.UPDATE...

THE LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 230 PM EDT THU AUG 16 2012

A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT
RESULTING IN SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH
COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
THEN...HIGH PRESSURE WILL BUILD IN...IN THE WAKE OF THE FRONT WHICH
WILL RESULT IN COOL AND DRY WEATHER THROUGH EARLY NEXT WEEK.
FINALLY...TEMPERATURES ARE EXPECTED TO MODERATE AND BECOME NEAR
NORMAL BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 141 PM EDT THU AUG 16 2012

THE MAIN FOCUS ON THE NEAR TERM WILL BE ON THUNDERSTORM COVERAGE
INCLUDING SEVERE POTENTIAL ALONG WITH COLD FRONTAL TIMING.

EARLY THIS AFTERNOON...SURFACE ANALYSIS WAS SHOWING A COLD FRONT
ACROSS NORTHERN ILLINOIS SOUTHWEST TO NORTHWEST ARKANSAS. THE FRONT
WAS MAKING DECENT PROGRESS SOUTHEAST WITH FAST NORTHWEST FLOW AROUND
THE BASE OF AN UPPER LOW ACROSS ONTARIO. AHEAD OF THE FRONT...RADAR
WAS SHOWING A LINE OF STRONG THUNDERSTORMS FROM NORTHEAST INDIANA
AND SOUTHWEST ACROSS OUR CENTRAL COUNTIES. MEANWHILE...THERE WAS A
LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS BEHIND THE MAIN
SQUALL LINE...AND ADDITIONAL ACTIVITY FIRING UP ACROSS NORTHERN
ILLINOIS NEAR THE FRONT.

THE 12Z NAM HAS NOW CAUGHT ON WITH THE CONSISTANT GFS AND ECMWF
REGARDING THE QUICKER FRONTAL SPEED. MODEL BLEND HAS THE COLD FRONT
TO OUR FAR NORTHWEST COUNTIES BY 00Z THIS EVENING AND SOUTH OF THE
AREA AROUND 09Z. ALONG AND AHEAD OF THE FRONT...RAPID REFRESH
REFLECTIVITY FORECAST...RADAR TRENDS...MODEL INSTABILITY PROGS AND
OVERALL SYSTEM DYNAMICS...SUGGEST LIKELY TO CATEGORICAL POPS TONIGHT
TAPPERING OFF TO CHANCE AFTER 06Z NORTHWEST.

INSTABILITY PROGS ARE SHOWING 2000 J/KG OR MORE POOLED IN THE
VICINITY OF THE COLD FRONT 00Z THIS EVENING...WHILE MODEL TIME
SECTIONS ARE SHOWING DEEP MOISTUE IN THE COLUMN. MODELS ALSO SHOW
STRONG ELONGATED UPPER VERTICAL MOTION FIELDS AND...ALONG WITH RADAR
TRENDS AND RAPID REFRESH...SUGGEST SEVERAL LINES OF STORMS LIKELY IN
THE VICINITY AND AHEAD OF THE FRONT. CENTRAL INDIANA WILL ALSO BE
WITHIN DECENT 25 KNOT OR MORE LOW LEVEL FLOW AND BE IN THE RIGHT
REAR QUADRANT OF A 90 PLUS UPPER LEVEL JET ACROSS THE GREAT LAKES.
THUS...SPC DAY 1 SLIGHT RISK FOR DAMAGING WINDS AND LARGE HAIL
CERTAINLY IS WARRANTED.

MOS TEMPERATURES ARE IN SURPRISINGLY DECENT AGREEMENT CONSIDERING A
FRONT THIS STRONG....SO WILL GO WITH A BLEND.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 141 PM EDT THU AUG 16 2012

THE MAIN CHALLENGE TO THE SHORT TERM WILL BE WHETHER OR NOT TO HOLD
ON MORNING POPS FRIDAY AS WELL AS CLOUD COVER AND TEMPERATURES.
THEN...THE FOCUS WILL SHIFT TO TEMPERATURES AS COOL CANADIAN HIGH
PRESSURE BUILDS IN BEHIND THE DEPARTING COLD FRONT.

THE 12Z NAM IS NOW FASTER AND VERY NEAR THE GFS AND ECWMF REGARDING
THE FRONTAL POSITION AT 12Z FRIDAY. SO...A MODEL BLEND LOOKS GOOD.
MODELS HAVE THE FRONT ACROSS NORTH CENTRAL KENTUCKY BY 12Z FRIDAY
WITH DEEPER MOISTURE AND LIFT SOUTH OF SOUTH CENTRAL INDIANA.
THUS...SEE NO REASON TO KEEP EVEN A SMALL CHANCE OF MORNING SHOWERS
ACROSS OUR FAR SOUTH. HOWEVER...WITH MODEL TIME SECTIONS AGREEING ON
LINGERING POST-FRONTAL LOW LEVEL MOISTURE AND CYLCONIC FLOW ALOFT ON
THE SOUTH SIDE OF THE ONTARIO UPPER LOW...SHOULD SEE A DECENT AMOUNT
OF DIURNAL AFTERNOON CU. WITH TIME SECTIONS SHOWING THE REST OF THE
COLUMN DRY...SHOULD SEE SOME SUNSHINE...HOWEVER. PREFER THE COOLER
GFS AND ECMWF 850 TEMPERATURES WITH THE STRENGTH OF THIS SYSTEM.
THIS WOULD FAVOR THE COOLER GFS MOS TEMPERATURES WHICH HAVE BEEN
PREFERED ALL ALONG.

FOR THE REST OF THE WEEKEND...MODELS IN GOOD AGREEMENT ON BROAD AREA
OF AFOREMENTIONED HIGH PRESSURE ACROSS THE MIDWEST AND LOWER GREAT
LAKES THROUGH SUNDAY. IN ADDITION...MODEL TIME SECTIONS WERE SHOWING
LOW LEVEL DRYING AND WERE HINTING AT MOSLT ONLY CIRRUS THROUGH THE
WEEKEND IN THE PERSISTANT UPPER CYCLONIC FLOW.

MODEL 850 MILLIBAR TEMPERATURES CHANGE LITTLE THIS WEEKEND AND ARE
PRETTY CLOSE...SO A MOS BLEND LOOKS JUST FINE WITH AFTERNOON HIGHS
MOSTLY IN THE 70S EXCEPT FOR PERHAPS FAR SOUTH WHERE HIGHS COULD
REACH 80. OVERNIGHT LOWS WILL ONLY BE IN THE 50S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 141 PM EDT THU AUG 16 2012

GUIDANCE IS IN GENERAL AGREEMENT ON A RELATIVELY DRY AND COOL LONG
TERM PERIOD...WITH UPPER LEVEL CYCLONIC FLOW ACROSS THE GREAT
LAKES AND BROAD HIGH PRESSURE IN CONTROL AT THE SURFACE. ALLBLEND
TRENDS BACK TOWARDS CLIMATOLOGY WITH TIME...WHICH IS REASONABLE AS
FLOW BECOMES MUCH LESS AMPLIFIED AS THE PERIOD WEARS ON.

LITTLE OPPORTUNITY TO IMPROVE ON INITITIALIZATION TEMPS AS THEY
ARE REASONABLE IN LIGHT OF 850 TEMPS BEGINNING THE PERIOD 10-12C
AND RISING TO 16C BY LATE IN THE WEEK. GRADUAL WARMING TREND IS
DEPICTED WELL.

&&

.AVIATION /DISCUSSION FOR THE 16/18Z TAFS/...
ISSUED AT 1230 PM EDT THU AUG 16 2012

MAINLY VFR THROUGH THE PERIOD OUTSIDE OF ANY THUNDERSTORMS.

INITIAL COMPLEX OF STORMS NOW PASSING THROUGH NORTHERN HALF OF THE
AREA...LIKELY ONLY BRUSHING HUF AND ONLY APPROACHING VICINITY
BMG...WITH A LULL BEFORE ADDITIONAL DEVELOPMENT IMPACTS THE AREA AS
THE FRONT APPROACHES LATER IN THE AFTERNOON/EVENING. HAVE ATTEMPTED
TO TIME BEST OPPORTUNITY FOR ADDITIONAL STORMS WITH TEMPO GROUPS
LATER THIS EVENING PRIOR TO FRONTAL PASSAGE.

MAV/LAMP WANTS TO DEVELOP POST FRONTAL STRATUS LATE TONIGHT INTO
EARLY TOMORROW...BUT THIS MAY BE AN ARTIFACT OF ITS LONG STANDING
STRUGGLES WITH LOW LEVEL MOISTURE FIELDS. WILL HINT AT THIS FOR NOW
WITH A SCT015 DECK OVERNIGHT...AND LEAVE TO LATER PACKAGES TO
EVALUATE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....NIELD
AVIATION...NIELD
Hazardous weather outlook, Aug 16, 3:04 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 PM EDT THU AUG 16 2012

INZ021-028>031-035>049-051>057-060>065-067>072-171000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
304 PM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME
SEVERE...WILL MOVE ACROSS CENTRAL INDIANA.

HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF
HEAVY DOWNPOURS.

TIMING: THIS AFTERNOON AND TONIGHT.

DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD
FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING
IN DRY WEATHER.

DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY
WITH HIGH PRESSURE BUILDING IN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Aug 16, 12:47 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1247 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     6 E LAFAYETTE           40.41N  86.76W
08/16/2012                   TIPPECANOE         IN   LAW ENFORCEMENT

            TREE DOWNED BLOCKING CR 775 E JUST SOUTH OF SR 26. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER IND1200618

HOMANN
Local storm report, Aug 16, 12:55 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1255 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     TSTM WND DMG     3 SW DELPHI             40.55N  86.71W
08/16/2012                   TIPPECANOE         IN   LAW ENFORCEMENT

            TREE DOWNED BLOCKING CR 1000 E JUST SOUTH OF SR 25.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IND1200619

HOMANN
Local storm report, Aug 16, 1:00 PM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
100 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     LAFAYETTE               40.41N  86.87W
08/16/2012                   TIPPECANOE         IN   LAW ENFORCEMENT

            TREE DOWNED BLOCKING BOTH LANES OF TRAFFIC AT THE 2300
            BLOCK OF NORTH 25TH ST. DOWNED TREE ALSO BLOCKING ONE
            LANE OF TRAFFIC ON ELMWOOD AVE.

&&

EVENT NUMBER IND1200620

HOMANN
Local storm report, Aug 16, 1:03 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
103 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     TSTM WND GST     KOKOMO                  40.48N  86.13W
08/16/2012  M42 MPH          HOWARD             IN   PUBLIC

&&

EVENT NUMBER IND1200621

HOMANN
Special weather statement, Aug 16, 3:29 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
329 PM EDT THU AUG 16 2012

INZ030-036>039-046-162030-
BOONE-CLINTON-HAMILTON-HENDRICKS-MONTGOMERY-TIPTON-
329 PM EDT THU AUG 16 2012

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FRANKFORT TO 10
MILES SOUTHWEST OF CRAWFORDSVILLE...AND MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL TO MARBLE SIZE MAY BE POSSIBLE. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

DRT
Special weather statement, Aug 16, 3:43 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT THU AUG 16 2012

INZ035-043-044-162045-
FOUNTAIN-PARKE-VERMILLION-
343 PM EDT THU AUG 16 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN FOUNTAIN...NORTHERN
PARKE AND NORTHERN VERMILLION COUNTIES UNTIL 445 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG TWO SEPARATE LINES. THE FIRST LINE
EXTENDED ALONG THE WABASH RIVER FROM JUST NORTH OF CAYUGA TO
MONTEZUMA. THE SECOND LINE WAS LOCATED ACROSS VERMILION COUNTY
ILLINOIS...EXTENDING FROM 6 MILES SOUTHEAST OF DANVILLE TO SIDELL.
BOTH LINES OF THUNDERSTORMS WERE MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS OF 50 TO 55 MPH
ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  COVINGTON...
  VEEDERSBURG...
  NEWPORT...
  ROCKVILLE...
  GESSIE...
  PERRYSVILLE...
  CAYUGA...
  LODI...
  DANA...
  YEDDO...
  HILLSBORO...
  KINGMAN...
  MONTEZUMA...
  WALLACE...
  TURKEY RUN STATE PARK...
  BLOOMINGDALE...
  MARSHALL...
  JUDSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4015 8753 4015 8749 4013 8749 4013 8741
      4014 8740 4015 8742 4015 8741 4013 8709
      3991 8709 3975 8710 3979 8754
TIME...MOT...LOC 1941Z 277DEG 23KT 4011 8750 3988 8775

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 11:00 AM EDTSpecial Weather StatementINDCarroll, Clinton, Tippecanoe, Warren45 min
Aug 16, 11:49 AM EDTSpecial Weather StatementINDBoone, Carroll, Clinton, Fountain, Hamilton, Howard and 4 more56 min
Aug 16, 3:43 PM EDTSpecial Weather StatementINDFountain, Parke, Vermillion62 min
Aug 16, 4:44 PM EDTSevere Thunderstorm WarningINDVermillion, Vigo46 min
Aug 16, 4:47 PM EDTAreal Flood AdvisoryINDFountain, Montgomery, Parke, Putnam, Vermillion, Warren3 hr
Aug 16, 5:29 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan, Vigo46 min
Aug 16, 5:34 PM EDTAreal Flood WarningINDParke, Vermillion, Vigo3 hr
Aug 16, 5:42 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan48 min
Aug 16, 6:09 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Lawrence, Martin, Monroe and 1 more51 min
Aug 16, 6:15 PM EDTAreal Flood WarningINDClay, Greene, Owen, Sullivan3 hr
Aug 16, 6:27 PM EDTSevere Thunderstorm WarningINDDaviess, Knox, Lawrence, Martin48 min
Aug 16, 6:58 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Martin, Monroe47 min
Aug 16, 7:13 PM EDTAreal Flood AdvisoryINDBrown, Jackson, Lawrence, Monroe4 hr
Aug 16, 7:47 PM EDTSpecial Weather StatementINDJackson43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.